Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 99, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2010, 8:29 PM CDT for Knox County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 5, 2010, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, MO
The radar
The Quad Cities radar (KDVN), 206 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2295 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS53 KLSX 060129
SVRLSX
MOC103-060215-
/O.NEW.KLSX.SV.W.0099.100606T0129Z-100606T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
* UNTIL 915 PM CDT
* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF GREENTOP...OR 13 MILES NORTHEAST OF KIRKSVILLE...AND MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDINA...GREENSBURG...COLONY...KNOX CITY...PLEVNA...HURDLAND...
BARING...NOVELTY AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4031 9200 4027 9194 4022 9196 4017 9195
3995 9196 3996 9234 3998 9235 4004 9236
4030 9236 4031 9235 4031 9205
TIME...MOT...LOC 0129Z 305DEG 35KT 4035 9245
WIND...HAIL 60MPH 1.00IN
$$
TRUETT2 follow-up statements
288
WWUS53 KLSX 060151
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT SAT JUN 5 2010
MOC103-060215-
/O.CON.KLSX.SV.W.0099.000000T0000Z-100606T0215Z/
KNOX MO-
851 PM CDT SAT JUN 5 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX COUNTY
UNTIL 915 PM CDT...
AT 846 PM CDT...THE STORM WHICH INITIALLY PROMPTED THE WARNING HAD
WEAKENED OVER NORTHERN KNOX COUNTY. HOWEVER...A SECOND STRONG STORM
HAS DEVELOPED IN SOUTHERN KNOX COUNTY NEAR PLEVNA...OR 12 MILES
SOUTH OF EDINA...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
PLEVNA...KNOX CITY...COLONY AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4031 9200 4027 9194 4022 9196 4017 9195
3995 9196 3996 9234 3998 9235 4004 9236
4030 9236 4031 9235 4031 9205
TIME...MOT...LOC 0149Z 269DEG 37KT 4000 9211
WIND...HAIL 60MPH 1.00IN
$$
TRUETT450
WWUS53 KLSX 060215
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CDT SAT JUN 5 2010
MOC103-060225-
/O.EXP.KLSX.SV.W.0099.000000T0000Z-100606T0215Z/
KNOX MO-
915 PM CDT SAT JUN 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...ESPECIALLY OVER
SOUTHERN KNOX COUNTY...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL
11 PM.
LAT...LON 4031 9200 4027 9194 4022 9196 4017 9195
3995 9196 3996 9234 3998 9235 4004 9236
4030 9236 4031 9235 4031 9205
TIME...MOT...LOC 0215Z 269DEG 37KT 4000 9176
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:59 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 5, 6:59 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 659 PM CDT SAT JUN 5 2010 .DISCUSSION... /258 PM CDT SAT JUN 5 2010/ SEVERE THUNDERSTORMS LIKELY THIS EVENING AHEAD OF A COLD FRONT THAT IS POISED TO BRING TEMPERATURES BACK TO NORMAL FOR THE SECOND HALF OF THE WEEKEND. CURRENT SURFACE ANALYSIS DEPCITS A WEAK AREA OF LOW PRESSURE ACROSS NORTHWEST IOWA WITH A TRAILING COLD FRONT THROUGH SOUTHEAST NEBRASKA AND CENTRAL KANSAS. CONVECTION HAS INITIATED ALONG THE FRONT IN IOWA AND WILL CONTINUE TO EXPAND ALONG THE FRONT AS IT TRACKS SOUTHEAST INTO AND ACROSS THE CWA THIS EVENING. THESE STORMS WILL HAVE A GENEROUS AMOUNT OF CAPE AND WIND SHEAR TO WORK WITH. SUPERCELLS ARE EXPECTED INITIALLY ACROSS IOWA AND NORTHERN MISSOURI...LIKELY CONGEALING INTO SOME SORT OF A MCS AS IT WORKS ITS WAY SOUTH. FORECAST FOR SUNDAY AND MONDAY REMAIN DRY...BUT LIKELY POPS RETURN MONDAY NIGHT AND TUESDAY WITH ANOTHER MCS EXPECTED TO IMPACT THE REGION. WILL SEE LINGERING CHANCE/SCT POPS THROUGH AT LEAST WEDNESDAY NIGHT AS A WEAK FRONTAL BOUNDARY WAVERS ACROSS THE REGION IN QUASI-ZONAL FLOW. UPPER AIR PATTERN LOOKS TO BECOME MORE AMPLIFIED BY THE END OF THE WEEK AND NEXT WEEKEND WITH UPPER LEVEL RIDGE BUILDING ACROSS THE EASTERN HALF OF THE NATION. THIS SUMMER-LIKE PATTERN WILL LEAD TO TEMPERATURES RISING BACK INTO THE 90S. CVKING && .AVIATION... /642 PM CDT SAT JUN 5 2010/ STORMS HAVE FIRED UP ON THE COLD FRONT OVER IOWA AND ARE MOVING SOUTHEAST TOWARD THE BI-STATE REGION. THE STORMS WILL ENTER KNOX COUNTY JUST AFTER 02Z AND SHOULD CONTINUE SOUTHEAST INTO CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS BETWEEN 04Z AND 05Z...INTO EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS BY 06Z...AND INTO SOUTHEAST MISSOURI BETWEEN 07Z AND 08Z. STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS OF 30-50KTS EARLY IN THE EVENING...BUT WILL EVENTUALLY WEAKEN INTO THE OVERNIGHT HOURS. GUSTY WINDS OF 20-30KTS WILL STILL BE POSSIBLE...BUT WILL LIKELY NOT BE AS WIDESPREAD. VFR CONDITIONS WITH SOUTHWEST WINDS OF 12-20KTS WILL PREVAIL AHEAD OF THE FRONT OUTSIDE OF STORMS. IT LOOKS LIKELY THAT VFR CONDITIONS AND NORTHWEST FLOW WILL PREVAIL AFTER FROPA...THO SOME GUIDANCE IS HINTING THAT WE COULD SEE AREAS OF MVFR CIGS. SPECIFICS FOR KSTL... I TIMED THE FRONT AND THUNDERSTORMS INTO THE TERMINAL USING RADAR THIS EVENING. THINK THERE'S STILL SOME POTENTIAL THAT WE COULD SEE STRONG WIND GUSTS WITH THE STORMS EVEN AS LATE AS 06Z...BUT I DID NOT INCLUDE GUSTS IN THE TEMPO BECAUSE IT IS NOT A FAVORABLE TIME DUE TO THE LOSS OF DAYTIME HEATING. WILL CONTINUE TO MONITOR THE STORMS THRU THE EVENING HOURS AND UPDATE AS NECESSARY. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 5, 3:19 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 319 PM CDT SAT JUN 5 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 319 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH A SLIGHT RISK EXTENDING SOUTHWARD TO INTERSTATE 70. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:47 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 6, 8:34 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jun 6, 2:58 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more | 61 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.